Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 5, 2015, 3:55 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2015, 3:55 AM EST (08:55 UTC)
- Expired
- Jan 6, 2015, 3:26 PM EST
- In force
- 36 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
498 WHUS73 KGRR 050855 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 AM EST MON JAN 5 2015 LMZ844>849-051700- /O.CAN.KGRR.GL.W.0001.000000T0000Z-150105T0900Z/ /O.NEW.KGRR.SC.Y.0002.150105T0855Z-150106T1800Z/ /O.CON.KGRR.UP.W.0001.000000T0000Z-150105T1700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 355 AM EST MON JAN 5 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST WINDS TO 30 KNOTS THIS MORNING WILL DECREASE TO 10 TO 2O KNOTS THIS EVENING...TURNING SOUTHWEST TONIGHT. WESTERLY WINDS WILL INCREASE TO 15 TO 25 KNOTS TUESDAY AFTERNOON...WITH NORTHWEST GALES POSSIBLE AGAIN TUESDAY NIGHT. * WAVES...WAVES OF 6 TO 12 FEET THIS MORNING WILL SUBSIDE TO 3 TO 5 FEET TONIGHT...BEFORE BUILDING ONCE AGAIN ON TUESDAY. WAVES WILL BUILD TO IN EXCESS OF 10 FEET AGAIN TUESDAY NIGHT. * FREEZING SPRAY...HEAVY FREEZING SPRAY WILL CONTINUE THROUGH THE MORNING HOURS. HEAVY FREEZING SPRAY MAY BECOME PREVALENT AGAIN TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
6 follow-up statements
682 WHUS73 KGRR 051600 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1100 AM EST MON JAN 5 2015 LMZ844>849-060000- /O.CAN.KGRR.UP.W.0001.000000T0000Z-150105T1700Z/ /O.CON.KGRR.SC.Y.0002.000000T0000Z-150106T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1100 AM EST MON JAN 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE HEAVY FREEZING SPRAY WARNING. * WINDS...WEST WINDS 10 TO 20 KNOTS...TURNING SOUTHWEST TONIGHT. WESTERLY WINDS WILL INCREASE TO 15 TO 25 KNOTS TUESDAY AFTERNOON...WITH NORTHWEST GALES POSSIBLE AGAIN TUESDAY NIGHT. MODERATE FREEZING SPRAY WILL STILL BE POSSIBLE. * WAVES...WAVES OF 6 TO 12 FEET THIS MORNING WILL SUBSIDE TO 3 TO 5 FEET TONIGHT...BEFORE BUILDING ONCE AGAIN ON TUESDAY. WAVES WILL BUILD TO IN EXCESS OF 10 FEET AGAIN TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
248 WHUS73 KGRR 052038 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 338 PM EST MON JAN 5 2015 LMZ844>849-060445- /O.CON.KGRR.SC.Y.0002.000000T0000Z-150106T1800Z/ /O.NEW.KGRR.GL.A.0002.150107T0000Z-150107T2100Z/ /O.NEW.KGRR.UP.A.0001.150107T0000Z-150107T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 338 PM EST MON JAN 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... ...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. A HEAVY FREEZING SPRAY WATCH HAS ALSO BEEN ISSUED. THIS HEAVY FREEZING SPRAY WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * WINDS...SOUTHWEST WINDS 5 TO 15 KNOTS...INCREASE TO 15 TO 25 KNOTS TUESDAY AFTERNOON...WITH NORTHWEST GALES POSSIBLE AGAIN TUESDAY NIGHT. * WAVES...WAVES OF 4 TO 6 FEET TONIGHT...BUILDING ONCE AGAIN ON TUESDAY. WAVES WILL BUILD TO IN EXCESS OF 10 FEET AGAIN TUESDAY NIGHT. * FREEZING SPRAY...HEAVY FREEZING SPRAY COULD DEVELOP TUESDAY NIGHT AND PERSIST INTO WEDNESDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY FREEZING SPRAY HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
427 WHUS73 KGRR 060140 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 840 PM EST MON JAN 5 2015 LMZ844>849-060945- /O.CON.KGRR.SC.Y.0002.000000T0000Z-150106T1800Z/ /O.CON.KGRR.GL.A.0002.150107T0000Z-150107T2100Z/ /O.CON.KGRR.UP.A.0001.150107T0000Z-150107T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 840 PM EST MON JAN 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... ...HEAVY FREEZING SPRAY WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * WINDS...SOUTHWEST WINDS 5 TO 15 KNOTS...INCREASE TO 15 TO 25 KNOTS TUESDAY AFTERNOON...WITH NORTHWEST GALES POSSIBLE AGAIN TUESDAY NIGHT. * WAVES...WAVES OF 4 TO 6 FEET TONIGHT...BUILDING ONCE AGAIN ON TUESDAY. WAVES WILL BUILD TO IN EXCESS OF 10 FEET AGAIN TUESDAY NIGHT. * FREEZING SPRAY...HEAVY FREEZING SPRAY COULD DEVELOP TUESDAY NIGHT AND PERSIST INTO WEDNESDAY. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY FREEZING SPRAY HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
196 WHUS73 KGRR 060907 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 407 AM EST TUE JAN 6 2015 LMZ844>849-061715- /O.EXT.KGRR.SC.Y.0002.000000T0000Z-150106T2200Z/ /O.UPG.KGRR.GL.A.0002.150107T0000Z-150107T2100Z/ /O.NEW.KGRR.GL.W.0002.150106T2200Z-150107T2100Z/ /O.UPG.KGRR.UP.A.0001.150107T0000Z-150107T2100Z/ /O.NEW.KGRR.UP.W.0002.150106T2200Z-150108T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 407 AM EST TUE JAN 6 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM EST WEDNESDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE HEAVY FREEZING SPRAY WATCH IS NO LONGER IN EFFECT. * WINDS...INCREASING OUT OF THE WEST TO 15 TO 25 KNOTS TODAY. WINDS WILL INCREASE TO GALE FORCE OUT OF THE NORTHWEST AT 35 TO 40 KNOTS TONIGHT LASTING INTO WEDNESDAY. * WAVES...WAVES OF 4 TO 6 FEET THIS MORNING WILL INCREASE TO 6 TO 9 FEET LATE IN THE DAY. WAVES WILL BUILD FURTHER TONIGHT INTO THE 10 TO 15 FOOT RANGE. 10 TO 15 FOOT WAVES WILL CONTINUE INTO WEDNESDAY. * FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED FROM THIS EVENING THROUGH TONIGHT AND ON WEDNESDAY AS WELL. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DUKE
702 WHUS73 KGRR 061523 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1023 AM EST TUE JAN 6 2015 LMZ844>849-062330- /O.CON.KGRR.SC.Y.0002.000000T0000Z-150106T2200Z/ /O.CON.KGRR.GL.W.0002.150106T2200Z-150107T2100Z/ /O.CON.KGRR.UP.W.0002.150106T2200Z-150108T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1023 AM EST TUE JAN 6 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM EST WEDNESDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY... * WINDS...WEST 15 TO 25 KNOTS TODAY INCREASING TO NORTHWEST GALES 35 TO 40 KNOTS TONIGHT. * WAVES...WAVES OF 4 TO 6 FEET THIS MORNING WILL INCREASE TO 6 TO 9 FEET LATE IN THE DAY. WAVES WILL BUILD FURTHER TONIGHT INTO THE 10 TO 15 FOOT RANGE. 10 TO 15 FOOT WAVES WILL CONTINUE INTO WEDNESDAY. * FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED FROM THIS EVENING THROUGH TONIGHT AND ON WEDNESDAY AS WELL. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
261 WHUS73 KGRR 062026 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 326 PM EST TUE JAN 6 2015 LMZ844>849-070430- /O.CAN.KGRR.SC.Y.0002.000000T0000Z-150106T2200Z/ /O.EXT.KGRR.GL.W.0002.150106T2026Z-150107T2100Z/ /O.EXT.KGRR.UP.W.0002.150106T2026Z-150108T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 326 PM EST TUE JAN 6 2015 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY... ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...WEST 15 TO 25 KNOTS INCREASING TO NORTHWEST GALES 35 TO 40 KNOTS. * WAVES...BUILDING TO 10 TO 15 FEET. * FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED FROM THIS EVENING THROUGH TONIGHT AND ON WEDNESDAY AS WELL. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 3:29 AM EST, 26 minutes earlier.
Area forecast discussion, Jan 5, 3:29 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 AM EST MON JAN 5 2015
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM
.SYNOPSIS...
ISSUED AT 329 AM EST MON JAN 5 2015
COLD AIR AND LAKE EFFECT SNOW SHOWERS WILL BE THE RULE FOR THE AREA
FOR MOST OF THE NEXT WEEK. WAVES OF LOW PRESSURE MOVING THROUGH THE
AREA WILL HELP TO ENHANCE THE SNOW SHOWERS AT TIMES THROUGH THE
PERIOD.
&&
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 329 AM EST MON JAN 5 2015
WE ARE TRANSITIONING OUR HEADLINES IN ANTICIPATION OF THE LAKE
ENHANCED CLIPPER SYSTEM THAT WILL AFFECT THE AREA FOR TONIGHT AND
EARLY ON TUESDAY. THE WESTERN HALF OF THE CWFA WILL HAVE THE
ADVISORY EXTENDED IN TIME THROUGH NOON ON TUESDAY THAT WILL REPLACE
THE WINTER STORM WATCH. CALHOUN COUNTY WILL BE TAKEN OUT OF THE
WINTER WEATHER ADVISORY AND PUT INTO THE WIND CHILL ADVISORY.
WE ARE EXPECTING LAKE EFFECT TO REMAIN RATHER LIMITED TODAY. WE ARE
INDEED SEEING THE ACCUMULATION POTENTIAL BEING LIMITED THIS MORNING
BY THE LACK OF DGZ IN THE CLOUD LAYER AND WITH THE INVERSION HEIGHTS
AOB 5K FT. WE WILL CONTINUE TO SEE SNOW SHOWERS THROUGHOUT THE DAY.
THE SNOWFLAKE SIZE WILL REMAIN SMALL SO THAT THE SNOW WILL NOT
ACCUMULATE WELL. SOME BLOWING AND DRIFTING WILL CONTINUE THIS
MORNING ALONG THE WRN HALF OF THE CWFA BEFORE WINDS DIMINISH A BIT
THIS AFTERNOON.
WE WILL BE LEAVING THE WIND CHILL ADVISORY IN EFFECT THIS MORNING
FOR THE ERN HALF OF THE CWFA. WIND CHILLS ARE DOWN IN THE -10 TO
-20F RANGE THIS MORNING. TEMPS WILL NOT WARM MUCH IF ANY
TODAY...HOWEVER WINDS DIMINISHING WILL ALLOW WIND CHILLS TO IMPROVE
A LITTLE AND ABOVE CRITERIA.
THE MAIN SHOW IN THE SHORT TERM WILL BE THE CLIPPER SYSTEM THAT WILL
MOVE SOUTH OF LOWER MICHIGAN FROM TONIGHT INTO TUE MORNING. THIS
CLIPPER WILL HAVE RATHER LIMITED IMPACTS BY ITSELF AS THE BULK OF
THE SNOW WILL REMAIN SOUTH OF THE STATE LINE WHERE THE BEST FGEN IS
WITH THE UPPER WAVE AND THE POSITION RELATIVE TO THE SFC LOW. WE
WILL SEE SOME SNOW WITH IT...WITH HIGHER AMOUNTS DOWN SOUTH AND
LESSER AMOUNTS NORTH.
THE EXCEPTION TO THE LIMITED IMPACTS WITH THE CLIPPER WILL BE ALONG
THE LAKESHORE...ESPECIALLY FOR ALLEGAN...OTTAWA...MUSKEGON...AND
PORTIONS OF KENT COUNTY. ALL OF THE HIGH RES MODELS INDICATE AN
ENHANCED CONVERGENCE BAND THAT SETS UP INITIALLY FROM HOLLAND TO SRN
MUSKEGON AND NW KENT COUNTY TOWARD 03Z. THIS BAND WILL THEN SLOWLY
SHIFT SE THROUGH 15Z TUE AND WEAKEN AS THE SW FLOW AHEAD OF THE
CLIPPER BECOMES NW BEHIND IT TUE MORNING. CONDITIONS BECOME
FAVORABLE FOR ENHANCED SNOW AS THE DGZ MAKES IT INTO THE CLOUD
LAYER...MOISTURE IS UP THROUGH 20K FEET AND...INVERSION HEIGHTS LIFT
TO AROUND 10K FT+.
WE BELIEVE THAT THE FAVORED AREA WILL SEE SOLID ADVISORY CONDITIONS
AND IMPACTS. THE REMAINDER OF THE WRN AREA WILL SEE MORE MARGINAL
TYPE ADVISORY CONDITIONS. THERE IS A CHC THAT SOME LOCAL FAVORED
AREAS MAY SEE CONDITIONS APPROACH WARNING TYPE IMPACTS. WE BELIEVE
THE TRANSITORY NATURE OF THE BAND SHOULD KEEP ANY ONE AREA FROM
SEEING TOO MUCH SNOW IN THE SHORT PERIOD...BUT WE CAN NOT RULE THIS
OUT.
ONCE THE CLIPPER MOVES OUT BY TUE AFTERNOON...WE WILL SEE CONDITIONS
SIMILAR TO THIS MORNING WITH REGARD TO SNOW SHOWER INTENSITY.
ANOTHER REINFORCING SHOT OF COLD AIR WILL MOVE IN AND DRIVE THE DGZ
INTO THE SUB-CLOUD LAYER FOR LATE TUE AND TUE NIGHT. INVERSION
HEIGHTS LIFT A BIT ON WED WITH SHORT WAVE ACTIVITY DROPPING SE INTO
THE AREA. THE FLOW WILL TRANSITION FROM WRLY ON TUE TO MORE NNW TUE
NIGHT AND EARLY WED. THIS WILL HELP THE LAKE EFFECT MIGRATE BACK
CLOSER TO THE COAST.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 329 AM EST MON JAN 5 2015
THE COLD AIR WILL REMAIN IN PLACE THROUGH THE END OF THE WORK
WEEK...WITH A SLIGHT MODERATION IN TEMPS EXPECTED OVER THE WEEKEND.
HIGHS THURSDAY AND FRIDAY WILL REMAIN IN THE TEENS...WHICH IS ABOUT
15 DEGREES BELOW NORMAL. SATURDAY WE WILL MODERATE TO NEAR 20 AND
THEN INTO THE 20S FOR SUNDAY.
LAKE EFFECT SNOW WILL CONTINUE THROUGH THE PERIOD AS WE HANG ON TO
AIR COLD ENOUGH ALOFT TO KEEP THE LAKE SNOW MACHINE GOING. MAIN
FOCUS IS ALWAYS ON THE TIME FRAMES WHERE LAKE SNOWS WILL BE ENHANCED
BY SHORTWAVE TROUGHS WHICH PROVIDE ADDITIONAL LIFT AND MOISTURE TO
THE LAKE BOUNDARY LAYER. THE TIME FRAME OF CONCERN WILL BE THURSDAY
INTO THURSDAY NIGHT AS A STRONG SHORTWAVE PIVOTS THROUGH THE GREAT
LAKES REGION.
LAKE EFFECT INTO THE WEEKEND BEHIND THIS WAVE LOOKS MARGINAL AS
850MB TEMPS WARM...LOWERING INSTABILITY. NO SIGNIFICANT SHORTWAVES
TO KEY ON EITHER.
SO...LAKE SNOWS LOOK SOLID WEDNESDAY NIGHT THROUGH FRIDAY NIGHT WITH
AN ENHANCED PERIOD THURSDAY AND THURSDAY NIGHT. SNOW TOTALS WILL
CONTINUE TO ADD UP TOWARDS LAKE MICHIGAN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1201 AM EST MON JAN 5 2015
HIGHLY VARIABLE CONDITIONS OVERNIGHT WITH THIN BANDS OF LAKE
EFFECT SNOW WILL DROP VISIBILITIES OCCASIONALLY DOWN TO 3/4 SM TO
1 1/2 SM. SOMEWHAT IMPROVED CONDITIONS EXPECTED STARTING AROUND
08Z BUT MORE LIKELY 12Z AND LATER AS INVERSION HEIGHTS AROUND 4K
FT SHOULD LIMIT THE SNOW BAND INTENSITIES. WIDESPREAD LIGHT TO
MODERATE SNOW (PERHAPS HEAVY IN MKG) SHOULD MOVE IN AROUND 03Z TUE
WHICH IS EXPECTED TO BRING ALL SITES TO IFR WELL INTO THE 06Z TUE
TO 12Z TUE TIME FRAME.
&&
.MARINE...
ISSUED AT 248 PM EST SUN JAN 4 2015
HEAVY FREEZING SPRAY AND GALE FORCE WINDS TO CONTINUE THROUGH
TONIGHT AND INTO MONDAY MORNING. WINDS WILL WEAKEN FOR MONDAY
NIGHT...BUT INCREASE AGAIN BY WEDNESDAY. FREEZING SPRAY ISSUES
COULD RESUME THEN.
&&
.HYDROLOGY...
ISSUED AT 248 PM EST SUN JAN 4 2015
AN ELEVATED RISK FOR ICE BUILDUP ON AREA RIVERS EXIST THROUGH THE
WEEK. AVERAGE TEMPERATURES REMAIN WELL BELOW 20 DEGREES MONDAY
THROUGH FRIDAY. WILL NEED TO MONITOR THE RIVERS CLOSELY.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL NOON EST TUESDAY FOR MIZ037-038-
043-044-050-056-057-064-065-071-072.
WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR MIZ039-040-045-046-
051-052-058-059-066-067-073-074.
LM...HEAVY FREEZING SPRAY WARNING UNTIL NOON EST TODAY FOR
LMZ844>849.
GALE WARNING UNTIL 4 AM EST EARLY THIS MORNING FOR LMZ844>849.
&&
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...DUKE
AVIATION...HOVING
HYDROLOGY...MJS
MARINE...MJSHazardous weather outlook, Jan 4, 9:57 PM EST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 957 PM EST SUN JAN 4 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-051115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 957 PM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT ARCTIC AIR WILL POUR ACROSS LAKE MICHIGAN TODAY AND BEGIN TO GENERATE LAKE EFFECT SNOWS FROM THIS AFTERNOON THROUGH TONIGHT. AN ADDITIONAL 1 TO 3 INCHES OF SNOW CAN BE EXPECTED ACROSS WESTERN LOWER MICHIGAN BY MONDAY MORNING. WIND CHILL VALUES WILL DROP INTO THE 10 TO 20 BELOW RANGE TONIGHT INTO MONDAY MORNING. FROSTBITE CAN OCCUR IN ABOUT 30 TO 45 MINUTES TIME AT THESE VALUES. TRAVELERS CAN EXPECT SLIPPERY ROADS TONIGHT GIVEN LINGERING ICY CONDITIONS...NEW SNOW AND FALLING TEMPERATURES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COLD WITH CONTINUED CHANCES FOR SNOW CAN BE EXPECTED RIGHT THROUGH THE WORK WEEK. HIGHS THIS WEEK WILL BE IN THE SINGLE DIGITS AND TEENS. ADDITIONAL ACCUMULATIONS OF SNOW ARE EXPECTED IN ALL AREAS...ESPECIALLY TOWARDS LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-051115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 957 PM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NORTHWEST GALES TO 35 KNOTS CAN BE EXPECTED TONIGHT. HEAVY FREEZING SPRAY IS ALSO LIKELY. PIERS AND BREAKWALLS WILL BE HAZARDOUS LOCATIONS DUE TO HEAVY ICING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH OF THE UPCOMING WEEK WILL FEATURE LARGE WAVES AND STRONG WINDS AND FREEZING SPRAY ON LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE NJJ
In the hours before
Local storm report, Jan 4, 10:36 PM EST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1036 PM EST SUN JAN 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW GRANDVILLE 42.90N 85.76W
01/04/2015 M4.0 INCH KENT MI NWS EMPLOYEE
TOTAL SNOWFALL SINCE 7 AM
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jan 4, 10:41 PM EST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1041 PM EST SUN JAN 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW NORTON SHORES 43.16N 86.25W
01/04/2015 M4.0 INCH MUSKEGON MI PUBLIC
DAILY SNOWFALL TOTAL.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jan 4, 11:16 PM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1116 PM EST SUN JAN 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW 4 NNE SANDSTONE 42.31N 84.48W
01/04/2015 M1.0 INCH JACKSON MI TRAINED SPOTTER
DAILY SNOWFALL TOTAL RECEIVED THROUGH THE
LAST 9 HOUR.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jan 4, 11:33 PM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1133 PM EST SUN JAN 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM SNOW 2 SSW COMSTOCK PARK 43.01N 85.69W
01/04/2015 M3.1 INCH KENT MI BROADCAST MEDIA
DAILY SNOWFALL TOTAL. COURTESY OF WZZM-TV
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:38 PM EST | Gale Watch | GRR | 12 hr | |
| Jan 5, 3:38 PM EST | Heavy Freezing Spray Watch | GRR | 12 hr |
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.